I am currently taking the YAZ birth control pill and

Patient

Q: I am currently taking the YAZ birth control pill and I finished my last packet, due to start taking the first pill of the new packet on Sunday. I lost my prescription and couldnt get a new one until today. Therefore I am 2 days late in taking my pill in the first week. I had sex on Saturday night also.
What do I do?

Symptoms:  None
Doctor

A:   Hello,
Thanks for the query to ATD for an opinion,
If you were regular on your pill till Saturday then having sex on saturday would still keep you safe from pregnancy as ovulation is unlikely to occur in 2 days. As you have missed your 2 pills already and yet have not received a withdrawal bleed then you can safely start the first pill from today but you have to ensure an additional contraception in form of barrier contraception for next one week. you may experience some spotting to bleed in next few days but continue the new pill pack without stopping it. You should be protected.
Just to be on the safer side, perform a serum beta hcg test after 7 days to rule out any pregnancy. If negative then you can safely continue the pack without any anxiety.
I hope i have answered your query in detail,
Wishing you good health,
Regards

Comments / Follow Ups

Patient: I have received my withdrawal bleed and it is still ongoing. Does this have any effect on the above information?
Doctor: Well, if you have had withdrawal during the last 4 inactive pills, still ovulation would not have occurred in these 2 days and these days can be otherwise considered safe. So start the fresh pack from today and practice additional barrier contraception for a week. You shall continue to stay protected.
Regards
Patient: Thank you so much. Great service. I will use it again.
Kind regards
Eilise
Doctor: Thank you for using the service.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews